Alert archive / South Dakota / Tornado Warnings in 2012
Tornado Warning 1, NWS Rapid City, SD
NWS Rapid City, SD issued this tornado warning at Mar 18, 2012, 10:20 PM CDT for Todd County, South Dakota. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2012, 10:20 PM CDT (03:20 UTC)
- Expired
- Mar 18, 2012, 10:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Rapid City, SD
- Area
- Storm-based polygon
County Todd County, SD
The radar
The North Platte radar (KLNX), 143 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 10:30 PM CDT | TSTM WND GST 80 | 19 Sse Mission, SD | |
| Mar 18, 10:30 PM CDT | HAIL 3 | 19 Sse Mission, SD | BROKE WINDOWS IN HOUSE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 3.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3963 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
832
WFUS53 KUNR 190320
TORUNR
SDC121-190345-
/O.NEW.KUNR.TO.W.0001.120319T0320Z-120319T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RAPID CITY SD
1020 PM CDT SUN MAR 18 2012
THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN TODD COUNTY IN SOUTH CENTRAL SOUTH DAKOTA...
* UNTIL 1045 PM CDT
* AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A CONFIRMED TORNADO 7 MILES SOUTHWEST OF LITTLEBURG...OR
25 MILES SOUTH OF MISSION. DOPPLER RADAR SHOWED THIS TORNADO MOVING
NORTHEAST AT 55 MPH.
* THE TORNADO WILL BE NEAR...
LITTLEBURG AROUND 1025 PM CDT.
HIDDEN TIMBER AROUND 1040 PM CDT.
OKREEK AROUND 1045 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4339 10045 4339 10022 4325 10021 4299 10038
4299 10065
TIME...MOT...LOC 0320Z 203DEG 48KT 4300 10052
$$
HELGESON2 follow-up statements
153
WWUS53 KUNR 190330
SVSUNR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
1030 PM CDT SUN MAR 18 2012
SDC121-190345-
/O.CON.KUNR.TO.W.0001.000000T0000Z-120319T0345Z/
TODD SD-
1030 PM CDT SUN MAR 18 2012
...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN TODD COUNTY UNTIL
1045 PM CDT...
AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CONFIRMED TORNADO. THIS TORNADO WAS LOCATED NEAR LITTLEBURG...OR
17 MILES SOUTHEAST OF MISSION...MOVING NORTHEAST AT 55 MPH.
A TORNADO WAS REPORTED 6 MILES NORTH OF VALENTINE AT 1019 PM CDT.
THIS TORNADO WILL BE NEAR...
HIDDEN TIMBER AROUND 1040 PM CDT.
OKREEK AROUND 1045 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4339 10045 4339 10022 4325 10021 4299 10038
4299 10065
TIME...MOT...LOC 0330Z 203DEG 48KT 4312 10045
$$
HELGESON023
WWUS53 KUNR 190344
SVSUNR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
944 PM MDT SUN MAR 18 2012
SDC121-190354-
/O.EXP.KUNR.TO.W.0001.000000T0000Z-120319T0345Z/
TODD SD-
1044 PM CDT SUN MAR 18 2012
...THE TORNADO WARNING FOR EASTERN TODD COUNTY WILL EXPIRE AT 945 PM
MDT/1045 PM CDT/...
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT
FOR THE AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN RAPID CITY.
LAT...LON 4339 10045 4339 10022 4325 10021 4299 10038
4299 10065
TIME...MOT...LOC 0344Z 203DEG 48KT 4329 10035
$$
HELGESONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this tornado warning went out at Mar 18, 9:23 PM CDT, 57 minutes earlier.
Area forecast discussion, Mar 18, 9:23 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
823 PM MDT SUN MAR 18 2012
.UPDATE...02Z SURFACE ANALYSIS HAD LOW OVER SOUTHEAST MT AND COLD
FRONT INTO CENTRAL CO. WATER VAPOUR HAD SHORTWAVE OVER SOUTHEAST
WY/NE PANHANDLE...ON THE NOSE OF A 110KT JET. THIS WAVE WILL
RAPIDLY MOVE NORTH TONIGHT PUSHING COLD FRONT INTO THE CWA FROM
THE WEST. AHEAD OF IT...GUSTY SOUTHWEST WINDS WILL CONTINUE BUT
DIURNAL BOUNDARY LAYER EFFECTS ARE STARTING TO DECOUPLE 50KT LOW
LEVEL JET FROM MIXED LAYER. THUS WILL ALLOW WIND HEADLINES TO
EXPIRE ON SCHEDULE AT 03Z. MOIST TONGUE HAD 50-PLUS DEW POINTS
OVER SOUTH CENTRAL SD INTO CENTRAL NE. NARROW AXIS OF INSTABILITY
ALLOWING FOR SOME CONVECTION. FURTHER WEST...SOME -SHRA NOTED WITH
MAIN SYNOPTIC FORCING...BUT LAPSE RATES STEEP ENOUGH TO LEAVE
SMALL CHANCE OF THUNDER IN THERE THROUGH 06Z.
WITH THESE TRENDS IN MIND AND HRRR SOLUTIONS...WILL BRING SOME
POPS CWA-WIDE THIS EVENING AND ACROSS THE NORTH THROUGH EASTERN
PORTIONS OF THE CWA OVERNIGHT.
&&
.FIRE WEATHER...RELATIVE HUMIDITIES WILL RECOVER ENOUGH TO ALLOW
RED FLAG WARNING TO EXPIRE ON-TIME AT 03Z.
&&
.AVIATION...00Z TAFS UPDATE
VFR CONDITIONS WILL CONTINUE THROUGH MONDAY AFTERNOON. LOW
PRESSURE OVER SOUTHEAST MT WILL MOVE NORTHEAST INTO WESTERN ND.
THIS WILL KEEP A TIGHT PRESSURE GRADIENT IN PLACE WITH GUSTY WINDS
THROUGH MOST OF TONIGHT/MONDAY AT TIMES. AN ISOLATED GUSTY
-SHRA/-TSRA CANNOT BE RULED OUT THIS EVENING...AND THEN ISOLATED
SHOWERS ACROSS THE NORTH INTO CENTRAL SD OVERNIGHT.
&&
.PREV DISCUSSION... /ISSUED 653 PM MDT SUN MAR 18 2012/
UPDATE...00Z SURFACE ANALYSIS HAD LOW OVER CENTRAL WY WITH DECENT
GRADIENT OVER THE CWA. BEST GRADIENT FROM SOUTHWEST THROUGH SOUTH
CENTRAL SD WHERE CONTINUED MIXING IS ALLOWING VERY WINDY
CONDITIONS TO PERSIST. FURTHER NORTH WHERE CI/CS SHIELD DROPPED IN
DURING THE AFTERNOON...WINDS ARE JUST BREEZY/WINDY...SO WILL
CANCEL WIND ADVISORY FOR THOSE AREAS.
00Z KUNR SOUNDING SHOWED IMPRESSIVE LAPSE RATES AGAIN. WATER
VAPOUR HAD MAIN SHORTWAVE ENERGY OVER NORTH CENTRAL CO/SOUTHEAST
WY ON NOSE OF 110KT JET. THIS WILL PUSH LOW NORTHEAST
TONIGHT...ALLOWING COLDER AIR TO FILTER OVER WESTERN AREAS. STRONG
WIND FIELD MAY SUPPORT GUSTY WINDS NEAR ANY -SHRA/-TSRA THAT
DEVELOP OVER NORTHEASTERN WY AND SOUTH CENTRAL SD TONIGHT.
PREV DISCUSSION... /ISSUED 234 PM MDT SUN MAR 18 2012/
TONIGHT THROUGH TUESDAY NIGHT
DEEP LONG WAVE WESTERN CONUS TROUGH CONTINUES ITS SLOW MARCH TO THE
NE...WITH SFC PRESSURE FALLS ONGOING ACROSS WY AND SOUTHERN MT AS A
PORTION OF THE UPPER TROUGH FRACTURES AND BEGINS TO ADVECT NE. THIS
STRONG IMPULSE WILL MERGE WITH A NW CONUS ADVANCING TROUGH AND
SUPPORT SFC LOW ADVECTION NE INTO THE CANADIAN PLAINS. HEIGHT FALLS
CONTINUE INTO WY WITH DESTABILIZATION ONGOING THERE PER LL WARMING
AND UPPER LEVEL COOLING. A FEW HIGH BASED SHRA AND ISOLD TS HAVE
DEVELOPED FARTHER WEST OUTSIDE THE FA...WHERE A LITTLE BETTER UPPER
SUPPORT IS IN PLACE. SFC BASED INSTABILITY WILL CONTINUE TO INCREASE
THIS AFTERNOON OVER NE WY...WITH THE SFC TROUGH EXPECTED TO APPROACH
THE REGION...SUPPORTING LOW CHANCE POPS INTO THIS EVENING
THERE...AND POSSIBLY INTO THE WESTERN BLACK HILLS. OTHERWISE...WARM
WINDY CONDITIONS ARE DEVELOPING ACROSS THE REGION...AS MIXING
HEIGHTS INCREASE AND LL FLOW RESPONDS TO THE HEIGHT FIELD. WINDS
WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON WITH WIND ADV
CRITERIA EXPECTED TO BE REACHED LATE THIS AFTERNOON AND EARLY
EVENING. STRONG 125+ KNOT UPPER LEVEL JETLET ASSOCIATED WITH THE
MAIN UPPER TROUGH OVER THE SW CONUS...WILL ADVECT NNE TOWARD THE
REGION TONIGHT...WITH THE NOSE OF THE UPPER JET EXPECTED TO ADVECT
OVER THE FA. LEFT EXIT REGION INDUCED UPWARD ASCENT WILL HELP IN
FURTHER DEEPENING THE SFC LOW...IN ADDITION TO ACCENTUATING THE LLJ.
FORECAST MODELS ARE STILL INDICATING INCREASING DEEPER MOISTURE OVER
SOUTH CENTRAL SD...GIVEN H85 THETA-E RISES INTO THE 320-330K RANGE
THROUGH 06Z...AHEAD OF THE LEAD SFC TROUGH. GIVEN THE POSITION OF
THE UPPER JET RIGHT EXIT REGION/INCREASING LL MOISTURE/AND
INCREASING LARGE SCALE ASCENT...CANNOT RULE OUT AN ISOLATED SHRA OR
TS OVER THE FAR SE. HAVE INCORPORATED A 6 HOUR PERIOD OF TS MENTION
THERE. OTHERWISE...DIURNALLY DRIVEN CONVECTION CHANCES OVER NE WY
WILL WANE THROUGH EVENING.
AFOREMENTIONED UPPER IMPULSE WILL PHASE WITH A NORTHERN STREAM
COUNTERPART AND SUPPORT A COLD FRONT INTO THE REGION MONDAY.
CONTINUED WEAK UPGLIDE OVER WESTERN SD MAY SUPPORT A LIGHT SHOWER
OVER THE FAR SE...WITH CONVECTIVE SHOWERS EXPECTED TO DEVELOP ALONG
AND AHEAD OF THE SFC COLD FRONT IN NE WY...LIKELY DIURNALLY
ENHANCED. COOLING PROFILES SUGGEST RAIN MAY MIX WITH SNOW DURING THE
AFTERNOON. HOWEVER...SFC TEMPS IN THE 40S WILL PRECLUDE ACCUMS.
SHOWER ACTIVITY WILL WANE THROUGH EVENING OVER NE WY AND THE
WESTERN/NORTHERN BLACK HILLS...WITH ANY RESIDUAL SHRA TRANSITIONING
TO SNOW. SOME LIGHT ACCUMS ARE POSSIBLE.
OTHERWISE...SOUTHERLY WINDS WILL BE GUSTY AHEAD OF THE SFC COLD
FRONT MON...WITH WINDS INCREASING TO 20 TO 30 MPH OVER THE NORTHERN
HALF OF WESTERN SD. WIND ADV CRITERIA MAY BE REACHED CLOSER TO THE
ND BORDER GIVEN SIG PRESSURE FALLS ONGOING OVER NE MT.
SFC COLD WILL PUSH EAST OF THE REGION...COMING THROUGH DRY OVER SD
AS THE MAIN LOBE OF LARGE SCALE ASCENT SHIFTS NORTH INTO MT/ND/SK.
DRY BUT STILL MILD WEATHER IS ON TRACK FOR TUES...WITH MOSTLY CLEAR
SKIES EXPECTED.
EXTENDED...A MAINLY DRY AND MILD WEATHER PATTERN IS ANTICIPATED FOR
THE MIDDLE AND LATTER PART OF THE WEEK. HOWEVER...AN UPPER LEVEL LOW
IS PROGGED TO BE IN PLACE OVER THE SOUTHERN HIGH PLAINS MIDWEEK AND
SLOWLY MOVE NORTHEAST ACROSS THE PLAINS LATE IN THE WEEK. DEPENDING
ON THE ULTIMATE MOVEMENT OF THE LOW...THERE COULD BE A CHANCE FOR
SHOWERS OVER MAINLY SOUTHEASTERN PORTIONS OF THE CWA THURSDAY INTO
FRIDAY. VARIOUS MEDIUM RANGE MODELS DIFFER ON TIMING AND MOVEMENT OF
THE SYSTEM WITH A STRONG RIDGE TO THE EAST OF THE REGION. GFS BRINGS
IT THE FURTHEST NORTH...WITH SHOWERS POSSIBLE OVER PORTIONS OF
SOUTHWESTERN INTO CENTRAL SD. WILL GO WITH THE CONSENSUS OF THE
MODELS AND KEEP DRY FOR NOW. OTHERWISE...TEMPS WILL BE WELL ABOVE
AVERAGE THROUGH THE PERIOD...WITH HIGHS IN THE 60S AND 70S ON MOST
DAYS...A BIT COOLER OVER THE BLACK HILLS.
FIRE WEATHER...RED FLAG CONDITIONS HAVE DEVELOPED ACROSS MUCH OF
NORTHEASTERN WY AND WESTERN SD THIS AFTERNOON AS WINDS INCREASE AND
HUMIDITIES DROP TO NEAR OR BELOW 15 PERCENT. THESE CRITICAL FIRE
WEATHER CONDITIONS WILL PERSIST INTO EARLY THIS EVENING BEFORE
HUMIDITIES SLOWLY RISE AND WINDS GRADUALLY DECREASE.
ON MONDAY...GUSTY SOUTHWESTERLY WINDS WILL DEVELOP AHEAD OF AN
APPROACHING COLD FRONT. TEMPERATURES WILL BE LOWER...BUT A VERY DRY
AIRMASS IN PLACE WILL DROP RELATIVE HUMIDITIES TO AROUND 15 PERCENT
ACROSS MUCH OF WESTERN AND SOUTH CENTRAL SOUTH DAKOTA IN THE
AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
OVER THESE AREAS IN THE AFTERNOON AND PERSIST UNTIL AROUND SUNSET. A
COLD FRONT WILL FINALLY MOVE THROUGH THE AREA MONDAY NIGHT...
BRINGING LOWER TEMPERATURES AND HIGHER HUMIDITIES FOR TUESDAY.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR BADLANDS AREA-
CENTRAL SOUTH DAKOTA PLAINS-NORTHERN BLACK HILLS-
NORTHWESTERN SOUTH DAKOTA PLAINS-SOUTH CENTRAL SOUTH DAKOTA-
SOUTHERN BLACK HILLS-SOUTHWESTERN SOUTH DAKOTA.
RED FLAG WARNING FROM 11 AM TO 8 PM MDT MONDAY FOR BADLANDS AREA-
CENTRAL SOUTH DAKOTA PLAINS-NORTHERN BLACK HILLS-
NORTHWESTERN SOUTH DAKOTA PLAINS-SOUTH CENTRAL SOUTH DAKOTA-
SOUTHERN BLACK HILLS-SOUTHWESTERN SOUTH DAKOTA.
WIND ADVISORY UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING FOR
BENNETT-JACKSON-MELLETTE-SHANNON-TODD-TRIPP.
WY...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR LOWER
ELEVATIONS OF CROOK AND WESTON COUNTIES-NORTHERN CAMPBELL-
SOUTHERN CAMPBELL-WYOMING BLACK HILLS.
&&
SHORT TERM...HELGESON
LONG TERM....WFO UNR
AVIATION...HELGESONHazardous weather outlook, Mar 18, 4:58 AM CDT, 17 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 358 AM MDT SUN MAR 18 2012 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-191400- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 358 AM MDT (458 AM CDT) SUN MAR 18 2012 ...RED FLAG WARNING TODAY FOR NORTHEASTERN WYOMING WESTERN SOUTH DAKOTA... ...WIND ADVISORY TODAY FOR MUCH OF WESTERN SOUTH DAKOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NEAR RECORD HIGH TEMPERATURES AND VERY LOW RELATIVE HUMIDITY VALUES COMBINED WITH GUSTY SOUTHERLY WINDS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS OVER NORTHEASTERN WYOMING AND WESTERN AND CENTRAL SOUTH DAKOTA TODAY INTO THIS EVENING. ISOLATED DRY THUNDERSTORMS ARE POSSIBLE OVER PARTS OF NORTHEASTERN WYOMING LATE THIS AFTERNOON. SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED ACROSS MUCH OF WESTERN SOUTH DAKOTA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER SOUTH CENTRAL SOUTH DAKOTA ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. GR
In the hours before
Special weather statement, Mar 18, 10:12 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 912 PM MDT SUN MAR 18 2012 SDZ031-042>044-190400- BENNETT SD-JACKSON SD-PENNINGTON CO PLAINS SD-SHANNON SD- 912 PM MDT SUN MAR 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PENNINGTON...WESTERN BENNETT...JACKSON AND EASTERN SHANNON COUNTIES UNTIL 1000 PM MDT... AT 910 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF BATESLAND...OR 21 MILES WEST OF MARTIN...MOVING NORTHEAST AT 60 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... KADOKA... ALLEN... KYLE... HISLE... POTATO CREEK... WANBLEE... INTERIOR... CEDAR PASS... CACTUS FLAT... MINUTEMAN MISSILE SITE... THIS INCLUDES INTERSTATE 90 BETWEEN SOUTH DAKOTA MILE MARKERS 121 AND 161... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. HELGESON
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 10:11 PM CDT | Severe Thunderstorm Warning | UNR | Mellette, Todd, Tripp | 48 min |
| Mar 18, 10:42 PM CDT | Severe Thunderstorm Warning | UNR | Haakon, Jackson, Ziebach | 51 min |
| Mar 19, 4:44 AM CDT | Wind Advisory | UNR | Butte, Harding, Lawrence, Meade, Perkins, Ziebach | 16 hr |
Nearby
Tornado Warnings in South Dakota, 2012Every tornado warning in 2012Tornadoes in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.